Alert archive / Indiana / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 19, NWS Indianapolis, IN

March 3, 2026Hendricks County, Marion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 3, 2026, 6:41 PM EST for Hendricks County, Marion County, Indiana. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 3, 2026, 6:41 PM EST (23:41 UTC)
Expired
Mar 3, 2026, 7:15 PM EST
In force
34 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Hendricks County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 17 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 6:52 PM ESTHAIL 11 Sw Avon, IN
Mar 3, 7:00 PM ESTHAIL 0.52 W Indianapolis Int'L, INReport from mPING: Half-inch (0.50 in.).
Mar 3, 7:15 PM ESTHAIL 0.52 Ne Indianapolis Int'L, INReport from mPING: Half-inch (0.50 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2026-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2026-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

223 
WUUS53 KIND 032341
SVRIND
INC063-097-040015-
/O.NEW.KIND.SV.W.0019.260303T2341Z-260304T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
641 PM EST Tue Mar 3 2026

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Central Hendricks County in central Indiana...
  Southwestern Marion County in central Indiana...

* Until 715 PM EST.

* At 641 PM EST, a severe thunderstorm was located near Danville, or
  24 miles west of Indianapolis, moving east at 45 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Indianapolis, Plainfield, Danville, Avon, and Indianapolis Int'l
  Airport.

This includes Interstate 70 between mile markers 69 and 77.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3973 8665 3978 8664 3976 8621 3966 8621
TIME...MOT...LOC 2341Z 277DEG 38KT 3975 8660 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

ME
2 follow-up statements
105 
WWUS53 KIND 040002
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
702 PM EST Tue Mar 3 2026

INC063-040012-
/O.CAN.KIND.SV.W.0019.000000T0000Z-260304T0015Z/
Hendricks IN-
702 PM EST Tue Mar 3 2026

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HENDRICKS COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3976 8630 3976 8621 3966 8621 3968 8633
      3977 8633 3977 8630
TIME...MOT...LOC 0002Z 275DEG 39KT 3973 8627 

$$

INC097-040015-
/O.CON.KIND.SV.W.0019.000000T0000Z-260304T0015Z/
Marion IN-
702 PM EST Tue Mar 3 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EST
FOR SOUTHWESTERN MARION COUNTY...

At 702 PM EST, a severe thunderstorm was located near Speedway, or 7
miles southwest of Indianapolis, moving east at 45 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Indianapolis, Plainfield, Avon, and Indianapolis Int'l Airport.

This includes Interstate 70 between mile markers 69 and 77.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3976 8630 3976 8621 3966 8621 3968 8633
      3977 8633 3977 8630
TIME...MOT...LOC 0002Z 275DEG 39KT 3973 8627 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

ME
341 
WWUS53 KIND 040007
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
707 PM EST Tue Mar 3 2026

INC097-040017-
/O.EXP.KIND.SV.W.0019.000000T0000Z-260304T0015Z/
Marion IN-
707 PM EST Tue Mar 3 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARION COUNTY
WILL EXPIRE AT 715 PM EST...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 3976 8630 3976 8621 3966 8621 3968 8633
      3977 8633 3977 8630
TIME...MOT...LOC 0007Z 277DEG 38KT 3973 8624 

$$

ME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 6:38 PM EST, 3 minutes earlier. Its key messages:

  • Flood Watch in effect from 7PM this evening through 10AM EST Wednesday for the southern two-thirds of the forecast area
  • Widespread rain accumulations between 1-3 inches expected through Wednesday morning with locally higher amounts
  • Much warmer late week into the weekend with near record warmth Friday
  • Daily rain chances with additional threats for rain and thunderstorms this weekend into next week will increase the risk for flooding across central Indiana
Area forecast discussion, Mar 3, 6:38 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
638 PM EST Tue Mar 3 2026

.KEY MESSAGES...

- Flood Watch in effect from 7PM this evening through 10AM EST
  Wednesday for the southern two-thirds of the forecast area

- Widespread rain accumulations between 1-3 inches expected through
  Wednesday morning with locally higher amounts

- Much warmer late week into the weekend with near record warmth
  Friday

- Daily rain chances with additional threats for rain and
  thunderstorms this weekend into next week will increase the risk
  for flooding across central Indiana

&&

.MESOSCALE UPDATE...
Issued at 543 PM EST Tue Mar 3 2026

Weak instability from parcels elevated above a frontal inversion
paired with around 35 knots of effective shear will support
clusters of organized convection early this evening. One cell near
Newport/Rockville now has displayed a robust reflectivity core on
radar but appears insufficient for >1 inch hail at this time,
with only a very low probability of severe. Small hail, lightning,
and heavy rain can be expected with the strongest thunderstorms.

The heavy rain/flooding threat will increase through the evening as
convective coverage increases within warm advection regime and
minimally unstable environment, where a moisture provide favorable
for high precipitation efficiency resides.

&&

.SHORT TERM (This evening through Wednesday)...
Issued at 250 PM EST Tue Mar 3 2026

Current KIND radar imagery depicts rain ongoing over portions of
central Indiana. This is associated with a frontal boundary which
has stalled across the area. Aloft, a shortwave trough centered near
the Rockies continues to advect positive vorticity towards Indiana
promoting large scale ascent. Favorable forcing from these features
combined with Pacific and Gulf moisture advection within
southwesterly mean atmospheric flow will continue to support
widespread rainfall.

Heavy rainfall is possible at times given the anomalous moisture in
place and the potential for training storms along the west to east
oriented boundary. Some high-resolution guidance also suggest warm
air advection could lead to weak elevated instability. This would
support the potential for embedded convective elements and more
efficient rainfall rates. Widespread rainfall amounts of 1 to 3
inches are expected with the potential for locally higher amounts.
Most guidance including the HREF focuses the heaviest amounts from
near Sullivan to Parke county and points east-southeastward.

A Flood Watch is in effect from 7PM this evening through 10AM EST
Wednesday over roughly the southern two-thirds of the forecast area.
Precipitation falling over a 12 hour duration and the ongoing
drought in some areas may limit the flash flood threat. However,
expected QPF amounts with high-res guidance suggesting the potential
for locally higher amounts could still lead to flooding, especially
along smaller creeks and streams.

Most high-resolution guidance suggest that convection shunts the
stalled boundary further south Wednesday morning. If this occurs, a
lull in precipitation or more limited coverage of rain would be
expected during the day. There is some slight uncertainty in areas,
but rain chances were lowered significantly from mid-morning to the
early afternoon hours on Wednesday given trends. Additional
refinements may be needed in future updates.

Rain chances quickly increase again late Wednesday ahead of another
system lifting into the region. The aforementioned surface boundary
will lift back north as a warm front aiding in low-level theta-e
advection. Expect widespread showers and isolated to scattered
storms late in the day. Diurnal temperatures swings will be limited
by rain and clouds. Look for lows tonight to range from near 40F to
50F while highs Wednesday range from the mid 50s to mid 60s.

&&

.LONG TERM (Wednesday night through Tuesday)...
Issued at 250 PM EST Tue Mar 3 2026

Wednesday Night through Saturday...

Periods of rain from time to time will be expected from Wednesday
Night through Sunday. Models show a continued, persistent warm front
lingering across Central Indiana through Friday. An upper level
weather disturbance looks arrive and pass on Wednesday Night into
Thursday, providing forcing. A warm and moist air mass will be in
place, with forecast soundings showing saturation within the lower
levels and pwats over 1 inch. Thus confidence remains high for rain
showers. Moist ground and continued periodic rainfall may lead to
possible lowland flooding.

On Friday, morning rain still looks possible as the warm front
surges northward toward the Great Lakes. This will place Central
Indiana within the warm sector for what should be a very warm early
March day within the warm sector. A dry and warm Friday afternoon is
possible. More Rain chances will return on Saturday as a cold front
approaches and crosses the state. Precise timing, morning or
afternoon, of the cold front is a bit uncertain at this moment.
Thunder will be possible within the warm sector ahead of the cold
front.

Sunday and Monday...

Dry weather is still expected during this time with mild
temperatures. Surface high pressure will be moving across the region
with zonal flow in place aloft allowing no arctic air intrusions.

Tuesday...

Troughing aloft in the western CONUS will lead to SW flow aloft.
This will lead to another mild day on Tuesday amid southerly surface
flow within the warm sector. At the moment, some instability and
sufficient moist appears available that an afternoon thunderstorm
cannot be ruled out.

&&

.AVIATION (00Z TAF Issuance)...
Issued at 637 PM EST Tue Mar 3 2026

Impacts:

- IFR or worse conditions in low ceilings and BR/fog

- Brief improvements to MVFR conditions possible at times

Discussion:

Classic warm advection pattern will persist through much of the TAF
period bringing low stratus and BR/fog. Dense fog is unlikely in
this pattern. Brief periods of improvement or worsening may occur
but the in general this is a steady-state pattern with little
variability. Waves of rain can be expected. There is just enough
instability for a few weaker thunderstorms with lightning as the
main hazard.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Wednesday morning for INZ044>049-051>057-
060>065-067>072.

&&

MESOSCALE...BRB
SHORT TERM...Melo
LONG TERM...Puma
AVIATION...BRB
Hazardous weather outlook, Mar 3, 3:47 PM EST, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
347 PM EST Tue Mar 3 2026

INZ021-028>031-035>043-042100-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-
347 PM EST Tue Mar 3 2026

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

A few thunderstorms will be possible late today into tonight. Severe
storms are not expected, though heavy rainfall and localized flooding
will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Daily rain chances with moderate to heavy rainfall at times will
lead to increasing chances of waterway flooding by late week.
Details on the locations and timing of heaviest rainfall remain
uncertain at this time.

There is also a chance for thunderstorms at times through Saturday.
A few strong storms are possible Wednesday along and south of
Interstate 70, with additional strong thunderstorms possible late
Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but spotters are encouraged to
report rainfall amounts.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ044>049-051>057-060>065-067>072-042100-
Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-
Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
347 PM EST Tue Mar 3 2026

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

A few thunderstorms will be possible late today into tonight. Severe
storms are not expected, though heavy rainfall and localized flooding
will be possible.

A Flood Watch is in effect from 7PM this evening through 10AM EST
Wednesday as excessive rainfall may lead to flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Daily rain chances with moderate to heavy rainfall at times will
lead to increasing chances of waterway flooding by late week. Details on
the locations and timing of heaviest rainfall remain uncertain at
this time.

There is also a chance for thunderstorms at times through Saturday.
A few strong storms are possible Wednesday along and south of
Interstate 70, with additional strong thunderstorms possible late
Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but spotters are encouraged to
report rainfall amounts.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Mar 3, 5:22 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
522 PM EST Tue Mar 3 2026

INZ035-036-043-044-032300-
Montgomery IN-Fountain IN-Parke IN-Vermillion IN-
522 PM EST Tue Mar 3 2026

...A strong thunderstorm will impact portions of southern Fountain,
northern Parke, central Vermillion and southwestern Montgomery
Counties through 600 PM EST...

At 522 PM EST, Doppler radar was tracking a strong thunderstorm over
Ridge Farm, or 16 miles south of Danville, moving east at 55 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Rockville, Newport, Cayuga, Montezuma, Dana, Kingman, Waveland,
Bloomingdale, Marshall, Cecil Harden Lake, Lodi, Turkey Run State
Park, Shades State Park, and Judson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3999 8753 3997 8700 3970 8703 3981 8753
TIME...MOT...LOC 2222Z 278DEG 48KT 3990 8762

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

ME
Special weather statement, Mar 3, 5:55 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
555 PM EST Tue Mar 3 2026

INZ036-044>046-032345-
Montgomery IN-Putnam IN-Hendricks IN-Parke IN-
555 PM EST Tue Mar 3 2026

...A strong thunderstorm will impact portions of western Hendricks,
northeastern Parke, southern Montgomery and northern Putnam Counties
through 645 PM EST...

At 554 PM EST, Doppler radar was tracking a strong thunderstorm near
Rockville, or 20 miles southwest of Crawfordsville, moving east at 55
mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Danville, Rockville, Pittsboro, Clayton, Roachdale, Bainbridge,
Fillmore, Coatesville, North Salem, Waveland, Amo, Russellville,
Marshall, Stilesville, Carpentersville, Cecil Harden Lake, Groveland,
Turkey Run State Park, and Judson.

This includes Interstate 70 between mile markers 58 and 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3989 8724 3987 8645 3963 8644 3963 8646
      3960 8647 3960 8649 3976 8725
TIME...MOT...LOC 2254Z 278DEG 47KT 3982 8715

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

ME
Special weather statement, Mar 3, 6:30 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
630 PM EST Tue Mar 3 2026

INZ046>048-055-056-040015-
Johnson IN-Hendricks IN-Shelby IN-Hancock IN-Marion IN-
630 PM EST Tue Mar 3 2026

...A strong thunderstorm will impact portions of southwestern
Hancock, northwestern Shelby, northern Johnson, southeastern
Hendricks and Marion Counties through 715 PM EST...

At 629 PM EST, Doppler radar was tracking a strong thunderstorm over
Danville, or 19 miles west of Indianapolis, moving east at 45 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Indianapolis, Greenwood, Plainfield, Brownsburg, Beech Grove,
Speedway, Danville, Southport, Avon, Cumberland, New Palestine,
Warren Park, Clermont, Homecroft, Fairland, Spring Lake, Monument
Circle, Boggstown, Indianapolis Int'l Airport, and Camby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3955 8585 3962 8625 3963 8625 3963 8629
      3967 8651 3983 8647 3982 8584
TIME...MOT...LOC 2329Z 277DEG 41KT 3974 8651

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

ME
Local storm report, Mar 3, 6:32 PM EST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
632 PM EST Tue Mar 3 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     Hail             1 N Bainbridge          39.78N 86.81W
03/03/2026  M0.70 Inch       Putnam             IN   Emergency Mngr

&&

BH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 12:35 PM ESTRiver Flood WarningINDJackson, Lawrence, Washington21 days
Mar 3, 12:35 PM ESTRiver Flood WarningINDDaviess, Greene, Knox11 days
Mar 3, 12:35 PM ESTRiver Flood WarningINDDaviess, Greene, Knox7 days
Mar 3, 1:38 PM ESTFlood WatchINDBartholomew, Brown, Clay, Daviess, Decatur, Greene and 19 more20 hr
Mar 3, 5:22 PM ESTSpecial Weather StatementINDParke, Vermillion38 min
Mar 3, 5:55 PM ESTSpecial Weather StatementINDHendricks, Parke50 min
Mar 3, 6:30 PM ESTSpecial Weather StatementINDMarion45 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.